Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 9:20 PM CDT for 4 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 9:20 PM CDT (02:20 UTC)
- Expired
- Apr 10, 2017, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
762
WUUS54 KSHV 110220
SVRSHV
TXC183-203-365-401-110300-
/O.NEW.KSHV.SV.W.0091.170411T0220Z-170411T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
920 PM CDT MON APR 10 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Harrison County in northeastern Texas...
North central Panola County in northeastern Texas...
Northeastern Rusk County in northeastern Texas...
Southeastern Gregg County in northeastern Texas...
* Until 1000 PM CDT
* At 920 PM CDT, a severe thunderstorm was located near Tatum, or 14
miles southwest of Marshall, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marshall, Hallsville, Tatum, Elysian Fields, Easton, Scottsville
and Darco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3232 9461 3248 9463 3260 9417 3235 9415
TIME...MOT...LOC 0220Z 264DEG 21KT 3240 9454
HAIL...1.00IN
WIND...60MPH
$$
131 follow-up statement
621
WWUS54 KSHV 110243
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
943 PM CDT MON APR 10 2017
TXC183-401-110253-
/O.CAN.KSHV.SV.W.0091.000000T0000Z-170411T0300Z/
Rusk TX-Gregg TX-
943 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK AND
SOUTHEASTERN GREGG COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.
LAT...LON 3233 9445 3252 9445 3260 9417 3235 9415
TIME...MOT...LOC 0243Z 264DEG 21KT 3241 9438
$$
TXC203-365-110300-
/O.CON.KSHV.SV.W.0091.000000T0000Z-170411T0300Z/
Harrison TX-Panola TX-
943 PM CDT MON APR 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN HARRISON AND NORTH CENTRAL PANOLA COUNTIES...
At 943 PM CDT, a severe thunderstorm was located 8 miles south of
Marshall, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marshall, Elysian Fields, Scottsville and Darco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3233 9445 3252 9445 3260 9417 3235 9415
TIME...MOT...LOC 0243Z 264DEG 21KT 3241 9438
HAIL...1.00IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:33 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 10, 5:33 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 533 PM CDT Mon Apr 10 2017 .AVIATION... Ongoing line of SHRA/TSRA noted northwest of ktxk early this evening gradually moving east northeast at 25 mph, with isolated -SHRA developing west of kshv/east of ktyr and kggg. Computer models continue to hint at the isolated activity congealing with the line of convection later this evening, and the line will expand from northeast to southwest to northwest of keld to ktyr aoa 11/01Z and affect all the terminals into tonight. kmlu will likely not see precipitation until around or shortly after midnight tonight. TSRA/+TSRA and moderate to large hail will be possible with this activity, especially early this evening, whereby late evening/early tonight -SHRA andvariable perhaps -TSRA will be more commonplace. Have tried to continue to convey in this TAF period the best time-frame the precipitation will affect each terminal, and when the threat will gradually diminish. Will of course amend as necessary. Otherwise, VFR CIGS and relatively light southerly winds occurring early this evening, but as the convection pass over the TAF sites, expect to see brief erratic/variable winds with speeds of 15-20 kts sustained with gusts of 30-40 kts. Once the convection exits the TAF sites, CIGS will drop to MVFR to possibly IFR overnight into Tuesday morning. CIGS will improve to MVFR by mid-late Tuesday morning and will be slow to improve to VFR. A Severe Thunderstorm Watch is in effect until 11 PM CDT across southeast OK, east TX, portions of deep east TX, portions of northwest LA and portions of southwest AR. && .PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/ DISCUSSION... A quiet morning has quickly transitioned into an active afternoon with increasingly unstable conditions expanding eastward ahead of a cold front advancing across east central Texas and beginning to near our northeast Texas zones along I-30 and north into southeast Oklahoma. This is where we have already begun to see convection firing this afternoon with a few strong to severe storms advancing northeast generally along I-30. Hail has been the primary culprit thus far, and that trend will continue into the late afternoon and early evening hours with damaging wind threat becoming more likely as we go later into the evening. This threat will expand farther east to encompass the northwest half of our region including much of southwest Arkansas, extreme northwest Louisiana, and upper two thirds of northeast Texas. The general consensus among short range model progs is a linear complex will develop later this evening, thus the transition to more of a damaging wind threat. The severe threat will likely diminish after midnight as we lose the upper forcing and dynamics with the surface front stalling west of our region. Heavy rainfall does not appear to be a significant threat for our region, but we will also be monitoring the potential as well as the severe threat through this evening into the overnight hours with 1-2 inches of rainfall common for a good chunk of the region with isolated higher amounts possible. The threat of rain will continue through mid week as the front lingers before getting a secondary push southeastward on Tuesday through early Wednesday. Additional rainfall amounts are expected to be around an inch or less through early Wednesday. The rest of the week from Wednesday afternoon through Friday looks mostly dry with weak upper level ridging setting up across the region. This ridge will begin to shift east by late Friday into the weekend with the chance of showers and thunderstorms slowly creeping back into the forecast for Easter weekend ahead of the next frontal boundary. At this point, the weekend certainly doesn't look like a washout but the threat of isolated convection will exist as Gulf moisture increases and weak upper disturbances transition east in SW flow aloft. Rain chances will likely increase more so heading into early next week with the front inching closer to the region before stalling and lifting back north by the middle of next week. This will generally spell above normal temperatures for much of the forecast period with daytime highs in the 70s and 80s while overnight lows will mainly run in the 60s. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 61 79 / 60 60 30 20 MLU 62 76 60 79 / 20 60 50 20 DEQ 59 72 56 75 / 80 40 10 20 TXK 62 70 58 76 / 80 60 20 20 ELD 62 71 59 77 / 60 60 40 20 TYR 63 74 61 78 / 80 50 20 20 GGG 63 74 61 78 / 80 50 20 20 LFK 65 78 62 82 / 60 50 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CDT Mon Apr 10 2017 ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-111715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A slight risk for severe thunderstorms will increase with mid to late afternoon heating, possibly leading to some isolated large hail. As thunderstorm coverage increases with a front approaching, clusters of thunderstorms may produce a damaging wind threat as well. The activity may merge into a broken line, but the cold front is fairly weak. The severe threat will lessen overnight as the front becomes stationary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed late today and evening. LAZ005-006-012>014-017>022-111715- Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... A few isolated thunderstorms may be possible this afternoon. The evening hours will see thunderstorms continue to expand across the region up until about midnight. Movement of thunderstorm activity will slow its eastward progression and weaken as the cold front becomes stationary later tonight just west of the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms may be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 19
In the hours before
Local storm report, Apr 10, 8:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 S VALLIANT 33.99N 95.09W
04/10/2017 E0.75 INCH MCCURTAIN OK BROADCAST MEDIA
&&
20Special weather statement, Apr 10, 8:24 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
824 PM CDT MON APR 10 2017
TXZ108>111-124>126-136>138-150-110200-
Upshur TX-Gregg TX-Smith TX-Harrison TX-Camp TX-Marion TX-Wood TX-
Franklin TX-Morris TX-Rusk TX-Titus TX-
824 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...NORTHWESTERN
MARION...NORTHWESTERN HARRISON...FRANKLIN...NORTHWESTERN RUSK...
EASTERN WOOD...UPSHUR...SOUTHWESTERN MORRIS...TITUS...CAMP AND GREGG
COUNTIES UNTIL 900 PM CDT...
At 824 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Purley to near Overton. Movement was
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Longview, Mount Pleasant, Kilgore, Whitehouse, White Oak, Gladewater,
Gilmer, Pittsburg, Winnsboro, Leesburg, Mount Vernon, Overton, Lone
Star, Big Sandy, Hawkins, Ore City, New London, Arp, Clarksville City
and East Mountain.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.
LAT...LON 3339 9509 3339 9506 3338 9505 3338 9502
3339 9501 3339 9497 3340 9495 3258 9450
3239 9491 3222 9482 3214 9522 3324 9531
TIME...MOT...LOC 0124Z 209DEG 31KT 3306 9523 3230 9502
FBLocal storm report, Apr 10, 8:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
845 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL LAKEPORT 32.41N 94.71W
04/10/2017 E0.75 INCH GREGG TX AMATEUR RADIO
&&
20Special weather statement, Apr 10, 9:01 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Shreveport LA 901 PM CDT MON APR 10 2017 TXZ137-138-150-151-110245- Gregg TX-Panola TX-Harrison TX-Rusk TX- 901 PM CDT MON APR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTH CENTRAL PANOLA...NORTHEASTERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 945 PM CDT... At 900 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Hallsville, or 9 miles southeast of Longview, moving east northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Marshall, Hallsville, Tatum, Lakeport, Easton, Scottsville, Nesbitt, Chalk Hill, Monroe and Darco. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 1100 PM CDT for northeastern Texas. LAT...LON 3232 9475 3248 9477 3267 9424 3235 9418 TIME...MOT...LOC 0200Z 257DEG 34KT 3241 9466 13
Local storm report, Apr 10, 9:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL WINNSBORO 32.96N 95.29W
04/10/2017 E0.75 INCH WOOD TX PUBLIC
PUBLIC REPORTS HAIL VIA KLTV FACEBOOK PAGE.
&&
20Special weather statement, Apr 10, 9:13 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
913 PM CDT MON APR 10 2017
TXZ124-125-110300-
Upshur TX-Wood TX-
913 PM CDT MON APR 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD AND WESTERN
UPSHUR COUNTIES UNTIL 1000 PM CDT...
At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hawkins, or 12 miles east of Mineola, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hawkins, Rosewood, Grice and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.
LAT...LON 3284 9502 3261 9495 3259 9530 3260 9532
3271 9538
TIME...MOT...LOC 0213Z 253DEG 21KT 3265 9527
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:09 PM CDT | Special Weather Statement | SHV | Gregg | 51 min |
| Apr 10, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 47 min |
| Apr 10, 7:21 PM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith | 24 min |
| Apr 10, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 10, 7:45 PM CDT | Tornado Warning | SHV | Gregg, Rusk | 30 min |
| Apr 10, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 56 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 49 min |
| Apr 10, 8:16 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Rusk | 29 min |
| Apr 10, 8:24 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Gregg, Titus, Upshur | 36 min |
| Apr 10, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Titus | 44 min |
| Apr 10, 9:01 PM CDT | Special Weather Statement | SHV | Harrison | 44 min |
| Apr 10, 9:13 PM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Panola, Rusk | 2 hr |
| Apr 10, 9:13 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 58 min |
| Apr 10, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 35 min |
| Apr 10, 11:21 PM CDT | Special Weather Statement | SHV | Upshur | 39 min |
| Apr 11, 12:15 AM CDT | Special Weather Statement | SHV | Camp, Marion, Morris, Upshur | 30 min |
| Apr 11, 1:15 AM CDT | Special Weather Statement | SHV | Cass | 60 min |
| Apr 11, 1:41 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Franklin, Morris, Titus, Wood | 2 hr |
| Apr 11, 5:08 AM CDT | Areal Flood Warning | SHV | Cass | 112 min |
| Apr 11, 5:18 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 57 min |
| Apr 11, 6:55 AM CDT | River Flood Warning | SHV | Gregg | 49 hr |
| Apr 11, 7:05 AM CDT | Areal Flood Advisory | SHV | Gregg, Rusk, Smith, Upshur, Wood | 115 min |
| Apr 11, 10:02 AM CDT | River Flood Warning | SHV | Smith, Wood | 6 days |
| Apr 11, 2:18 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 11, 2:39 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 13 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.